DOI 10.1016/j.jemermed.2016.05.034
Lidocaine Toxicity During Attempted Epistaxis Cautery.
Аннотация
BACKGROUND
Epistaxis is a common problem that occurs in up to 60% of the general population, and is a common emergency department (ED) complaint. The use of lidocaine for analgesia is common when cauterization is required for bleeds that are refractory to manual compression. Although the use of lidocaine is generally thought of as a benign intervention, it is not completely without risk.
CASE REPORT: We present the case of a 19-year-old man who presented to the ED with persistent anterior epistaxis. He developed severe lidocaine toxicity resulting from topical anesthesia applied prior to intranasal cautery for the epistaxis. This toxicity, which manifested as seizures, bradycardia, hypotension, nausea, and emesis, was rapidly recognized and appropriately treated, with a good clinical outcome for the patient. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: We present this case to increase awareness among emergency physicians of the potential complications of the intranasal use of topical lidocaine, something that is generally considered a benign intervention. We also discuss the pathophysiology and management of lidocaine toxicity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.